Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Having third degree burns on body. Stapedectomies on both ears and had blephroplasties done. Have Dysthemia. Suggest the treatment?

User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 1998
Answered : 415 Questions
Question
3rd degree burns on 40% of my body from house fire. Stapedectomies on both ears due to hereditary hearing loss (otosclerosis), blephroplasties 10 years ago that I think ruined my appearance and I regret having done. I think I have Dysthemia as I have had low to medium chronic depression, low self-esteem and anxiety/panic attacks for the last 20 years. I have seen several doctor's over the years but I am still suffering with the above. I am in Portland, OR for half the year and Tampa, FL the other half. Please help!
Posted Wed, 4 Sep 2013 in Mental Health
 
 
Answered by Dr. Susanta Padhy 40 minutes later
Brief Answer:
You should add psychotherapy to current treatment

Detailed Answer:
Hi

Thanks for the query

I did go through your history carefully

Sertraline 200 mg is an adequate dose and is a good drug for the symptoms that you have.

But, I would suggest regular psychotherapy sessions will help to improve further, increase self esteem

I dont think there would be any need for continuing so many multivitamins for long time unless it has been specifically prescribed by your doctor

Hope this finds you helpful
Above answer was peer-reviewed by
 
Follow-up: Having third degree burns on body. Stapedectomies on both ears and had blephroplasties done. Have Dysthemia. Suggest the treatment? 24 hours later
OK, but who to see?? As I have asked on this site earlier, I am in Portland, OR half the year and Clearwater, FL (Tampa Bay area) the other half. With so many psychiatrists on this site, I have a hard time believing their is no one near either of these places in the U.S. It would be very helpful to me. My depression and anxiety are really serious and I need and want help. Thank you very much,

XXXX
 
 
Answered by Dr. Susanta Padhy 8 hours later
Brief Answer:
Consult clinical psychologist for psychotherapy

Detailed Answer:

Hi,

If you are willing to start psychotherapy, consulting a clinical psychologist nearer to you should.

I am sure some clinical psychologist would be there.

You can check website of portland psychiatric association or portland psychologist association, to get to know, who is there nearby.

Rather than getting confused, it is important to seek consultation "face-to-face".

Psychotherapy / even for that matter, adequate treatment of depression and anxiety treatment requires thorough assessment.

Till such time low dose benzodiazepine group of medications like clonazepam can relieve your anxiety temporarily.

Wish you a good luck.
Above answer was peer-reviewed by
 
Follow-up: Having third degree burns on body. Stapedectomies on both ears and had blephroplasties done. Have Dysthemia. Suggest the treatment? 44 minutes later
Thank you. Does Clonazepam work better than the Lorazepam (1 mg) I am currently taking each morning? I am 5'3" and weigh 115#. Thank you!

XXXX
 
 
Answered by Dr. Susanta Padhy 23 minutes later
Brief Answer:
both are equally better for anxiety

Detailed Answer:
Clonazepam is intermediately potent and act for little longer period than same dose of lorazepam

Unlike lorazepam,clonazepam is not sedative.

Both are equally efficacious for anxiety

Either of these two, if taken for long time, may worsen depression

Wish you good health
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor